Alert archive / Colorado / High Wind Warnings in 2026

High Wind Warning 6, NWS Denver/Boulder, CO

March 14, 202613 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Mar 14, 2026, 2:27 PM MDT for 13 counties in Colorado. It took effect at Mar 14, 2026, 10:00 PM MDT. It was in force for 17 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 2:27 PM MDT (20:27 UTC)
In effect from
Mar 14, 2026, 10:00 PM MDT
Expired
Mar 15, 2026, 3:00 PM MDT
In force
17 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 11:53 PM MDTNON-TSTM WND GST 605 Nnw Nunn, COMesonet station UP718 4.9 N Nunn (UPR).
Mar 15, 12:04 AM MDTNON-TSTM WND GST 55Nunn, COMesonet station CO171 Nunn.
Mar 15, 12:04 AM MDTNON-TSTM WND GST 568 S Holyoke, COMesonet station CO048 US 385 Holyoke.
Mar 15, 12:23 AM MDTNON-TSTM WND GST 572 S Cheesman Reservoir, COMesonet station CHRC2 Cheesman.
Mar 15, 12:34 AM MDTNON-TSTM WND GST 651 Nnw Briggsdale, COMesonet station CO043 Briggsdale.
Mar 15, 1:04 AM MDTNON-TSTM WND GST 571 Ssw Bennett, COMesonet station CO072 Bennett.
Mar 15, 1:19 AM MDTNON-TSTM WND GST 561 Sse Agate, COMesonet station UP693 Agate.
Mar 15, 1:34 AM MDTNON-TSTM WND GST 582 N Mead, COMesonet station CO165 I-25 Berthoud Hill.
Mar 15, 2:08 AM MDTNON-TSTM WND GST 591 Nnw Akron, COAWOS station KAKO Akron.
Mar 15, 2:15 AM MDTNON-TSTM WND GST 55Fort Morgan Airport, COAWOS station KFMM Fort Morgan.
Mar 15, 2:35 AM MDTNON-TSTM WND GST 593 Sw Holyoke, COMesonet station AW276 HOLYOKE.
Mar 15, 2:49 AM MDTNON-TSTM WND GST 601 Nnw Akron, COAWOS station KAKO Akron.
Mar 15, 3:13 AM MDTNON-TSTM WND GST 588 S Holyoke, COMesonet station CO048 US 385 Holyoke.
Mar 15, 3:53 AM MDTNON-TSTM WND GST 662 Ese Sterling, CO
Mar 15, 3:54 AM MDTNON-TSTM WND GST 552 Ene Wiggins, COMesonet station CO039 Wiggins Bijou Creek.
Mar 15, 5:06 AM MDTNON-TSTM WND GST 681 Nnw Briggsdale, COMesonet station CO043 Briggsdale.
Mar 15, 6:00 AM MDTSNOW 0.5Hugo, COCocorahs station CO-LN-57 Hugo 0.3 SSW.
Mar 15, 6:00 AM MDTSNOW 0.91 Ssw Denver Intl Airpo, COStorm total snowfall.
Mar 15, 6:00 AM MDTSNOW 0.91 Ssw Denver Intl Airpo, COStorm total snowfall.
Mar 15, 6:00 AM MDTSNOW 1.21 Wsw Aurora, COCocorahs station CO-AR-270 Aurora 0.7 WSW.
Mar 15, 6:00 AM MDTSNOW 32 Ne Cherry Hills Villa, COCocorahs station CO-DN-329 1 NE Cherry Hills Village.
Mar 15, 6:00 AM MDTSNOW 3.61 Sse Ponderosa Park, COCO-OP Observer station ELIC2 1.2 S Ponderosa Park.
Mar 15, 6:30 AM MDTSNOW 5.53 Wsw Roxborough Park, COCO-OP Observer station SSDC2 2.6 W Roxborough Park.
Mar 15, 6:44 AM MDTSNOW 1.52 Ne Cherry Hills Villa, COCocorahs station CO-AR-413 Denver 5.0 SSE.
Mar 15, 7:00 AM MDTSNOW 1.54 Ene Cedar Point, COCocorahs station CO-EL-102 Limon 8.5 NNW.
Mar 15, 7:00 AM MDTSNOW 21 N Centennial, COCO-OP Observer station CEIC2 Centennial 2 NE.
Mar 15, 7:00 AM MDTSNOW 21 Ne Littleton, COCocorahs station CO-AR-290 Littleton 1.5 NE.
Mar 15, 7:00 AM MDTSNOW 21 Sse Agate, COCO-OP Observer station AGAC2 AGAC2.
Mar 15, 7:00 AM MDTSNOW 22 Ese Commerce City, COCocorahs station CO-DN-269 Denver 6.7 NE.
Mar 15, 7:00 AM MDTSNOW 22 Nnw Highlands Ranch, COCocorahs station CO-AR-214 Centennial 2.0 SW.
Mar 15, 7:00 AM MDTSNOW 22 W Aurora, COCocorahs station CO-AR-262 Aurora 2.1 W.
Mar 15, 7:00 AM MDTSNOW 22 W Northglenn, COCO-OP Observer station WSMC2 Westminster 5 NE.
Mar 15, 7:00 AM MDTSNOW 23 Nnw Sheridan, COCocorahs station CO-DN-103 Denver 4.7 SW.
Mar 15, 7:00 AM MDTSNOW 24 Nnw Aurora, COCocorahs station CO-AD-127 Aurora 4.2 NNW.
Mar 15, 7:00 AM MDTSNOW 2.13 Ene Highlands Ranch, COCocorahs station CO-AR-321 Littleton 5.0 ESE.
Mar 15, 7:00 AM MDTSNOW 2.14 E Denver, COCocorahs station CO-DN-319 Denver 2.7 ENE.
Mar 15, 7:00 AM MDTSNOW 2.1Elizabeth, COCO-OP Observer station ELAC2 Elizabeth 3 NW.
Mar 15, 7:00 AM MDTSNOW 2.42 S Highlands Ranch, COCocorahs station CO-DG-342 Highlands Ranch 2.4 S.
Mar 15, 7:00 AM MDTSNOW 2.510 E Arapahoe Park, COCocorahs station CO-AR-381 Bennett 10.8 SSW.
Mar 15, 7:00 AM MDTSNOW 2.52 Ese Foxfield, COCocorahs station CO-AR-85 Cherry Creek Dam 6.7 SE.
Mar 15, 7:00 AM MDTSNOW 2.52 Nnw Lone Tree, COCocorahs station CO-DG-376 Lone Tree 1.8 NNW.
Mar 15, 7:00 AM MDTSNOW 2.54 Ese Denver, COCocorahs station CO-DN-49 Denver 3.2 SSE.
Mar 15, 7:00 AM MDTSNOW 2.57 Sw Deer Trail, COCocorahs station CO-EL-10 Deer Trail 6.1 SW.
Mar 15, 7:00 AM MDTSNOW 2.62 W Lone Tree, COCocorahs station CO-DG-331 Highlands Ranch 2.7 SE.
Mar 15, 7:00 AM MDTSNOW 2.63 Wsw Highlands Ranch, COCocorahs station CO-DG-250 Highlands Ranch 3.0 WSW.
Mar 15, 7:00 AM MDTSNOW 2.73 E Denver, COCocorahs station CO-DN-264 Denver 2.1 ENE.
Mar 15, 7:00 AM MDTSNOW 2.81 Sse Lone Tree, COCocorahs station CO-DG-336 Lone Tree.
Mar 15, 7:00 AM MDTSNOW 2.93 Sw Ponderosa Park, COCocorahs station CO-DG-293 Franktown 3.6 ESE.
Mar 15, 7:00 AM MDTSNOW 31 Nw Lone Tree, COCO-OP Observer station LNTC2 0.9 NW Lone Tree.
Mar 15, 7:00 AM MDTSNOW 3Ponderosa Park, COCocorahs station CO-EL-84 Elizabeth 2.7 NW.
Mar 15, 7:00 AM MDTSNOW 3.1Lone Tree, COCocorahs station CO-DG-368 Lone Tree 0.5 N.
Mar 15, 7:00 AM MDTSNOW 3.23 Wsw Aurora, COCocorahs station CO-AR-308 Aurora 2.7 WSW.
Mar 15, 7:00 AM MDTSNOW 3.43 N Cherry Creek Reserv, COCocorahs station CO-AR-105 Denver 6.3 SSE.
Mar 15, 7:00 AM MDTSNOW 3.53 Sw Highlands Ranch, COCocorahs station CO-DG-361 Highlands Ranch 3.2 SW.
Mar 15, 7:00 AM MDTSNOW 3.61 Sse Ponderosa Park, COCocorahs station CO-EL-5 Elizabeth 2.1 NW.
Mar 15, 7:00 AM MDTSNOW 3.74 Ese Foxfield, COCocorahs station CO-AR-288 Foxfield 3.7 ESE.
Mar 15, 7:00 AM MDTSNOW 3.93 Ssw Castle Pines, COCocorahs station CO-DG-329 3 SSW Castle Pines.
Mar 15, 7:00 AM MDTSNOW 4.33 N Foxfield, COCO-OP Observer station EAGC2 2.7 N Foxfield.
Mar 15, 7:00 AM MDTSNOW 4.34 Ese Foxfield, COCocorahs station CO-AR-288 Foxfield 3.7 ESE.
Mar 15, 7:00 AM MDTSNOW 5.31 N Castle Rock, COCocorahs station CO-DG-347 Castle Rock 0.8 N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

088 
WWUS75 KBOU 142027
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
227 PM MDT Sat Mar 14 2026

COZ040>051-150615-
/O.NEW.KBOU.HW.W.0006.260315T0400Z-260315T2100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Elbert/Central and East
Douglas Counties Above 6000 Feet-Northeast Weld County-Central
and South Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-North and Northeast Elbert County Below
6000 Feet/North Lincoln County-Southeast Elbert County Below
6000 Feet/South Lincoln County-Logan County-Washington County-
Sedgwick County-Phillips County-
Including the cities of City of Denver, Highlands Ranch, Greeley,
Brush, Cope, Amherst, Haxtun, Roggen, Castle Rock, Merino, Peetz,
Akron, Pawnee Buttes, Raymer, Aurora, Wiggins, Holyoke, Bennett,
Larkspur, Julesburg, Eaton, Denver International Airport, Fort
Lupton, Forder, Punkin Center, Hugo, Briggsdale, Karval, Brighton,
Deer Trail, Sedgwick, Limon, Leader, Agate, Parker, Kutch, Byers,
Otis, Kiowa, Fondis, Stoneham, Sterling, Crook, Fort Morgan,
Goodrich, Grover, Littleton, Ovid, Matheson, Elbert, and Last Chance
227 PM MDT Sat Mar 14 2026

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM MDT
SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph
  expected.

* WHERE...Portions of east central and northeast Colorado, including
  Greeley, the Denver metro, Palmer Divide, and the eastern plains.

* WHEN...From 10 PM this evening to 3 PM MDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Blowing dust could reduce visibility to
  less than a mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Hiris
3 follow-up statements
901 
WWUS75 KBOU 150603
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1203 AM MDT Sun Mar 15 2026

COZ040>051-152100-
/O.CON.KBOU.HW.W.0006.000000T0000Z-260315T2100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Elbert/Central and East
Douglas Counties Above 6000 Feet-Northeast Weld County-Central
and South Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-North and Northeast Elbert County Below
6000 Feet/North Lincoln County-Southeast Elbert County Below
6000 Feet/South Lincoln County-Logan County-Washington County-
Sedgwick County-Phillips County-
Including the cities of Otis, Littleton, City of Denver, Brush,
Sterling, Eaton, Castle Rock, Kiowa, Leader, Holyoke, Amherst,
Briggsdale, Akron, Parker, Kutch, Julesburg, Ovid, Crook, Bennett,
Peetz, Brighton, Agate, Cope, Raymer, Fort Lupton, Hugo, Limon,
Karval, Forder, Haxtun, Elbert, Matheson, Greeley, Fort Morgan,
Stoneham, Larkspur, Denver International Airport, Fondis, Deer Trail,
Merino, Sedgwick, Grover, Last Chance, Goodrich, Highlands Ranch,
Wiggins, Pawnee Buttes, Byers, Punkin Center, Roggen, and Aurora
1203 AM MDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Portions of east central and northeast Colorado, including
  Greeley, the Denver metro, Palmer Divide, and the eastern plains.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Blowing dust could reduce visibility to
  less than a mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

63
180 
WWUS75 KBOU 151005
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
405 AM MDT Sun Mar 15 2026

COZ040>051-152100-
/O.CON.KBOU.HW.W.0006.000000T0000Z-260315T2100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Elbert/Central and East
Douglas Counties Above 6000 Feet-Northeast Weld County-Central
and South Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-North and Northeast Elbert County Below
6000 Feet/North Lincoln County-Southeast Elbert County Below
6000 Feet/South Lincoln County-Logan County-Washington County-
Sedgwick County-Phillips County-
Including the cities of Otis, Littleton, City of Denver, Brush,
Sterling, Eaton, Castle Rock, Kiowa, Leader, Holyoke, Amherst,
Briggsdale, Akron, Parker, Kutch, Julesburg, Ovid, Crook, Bennett,
Peetz, Brighton, Agate, Cope, Raymer, Fort Lupton, Hugo, Limon,
Karval, Forder, Haxtun, Elbert, Matheson, Greeley, Fort Morgan,
Stoneham, Larkspur, Denver International Airport, Fondis, Deer Trail,
Merino, Sedgwick, Grover, Last Chance, Goodrich, Highlands Ranch,
Wiggins, Pawnee Buttes, Byers, Punkin Center, Roggen, and Aurora
405 AM MDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of east central and northeast Colorado, including
  Greeley, the Denver metro, Palmer Divide, and the eastern plains.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Blowing dust could reduce visibility to
  less than a mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

63
065 
WWUS75 KBOU 152045
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
245 PM MDT Sun Mar 15 2026

COZ040>051-152145-
/O.EXP.KBOU.HW.W.0006.000000T0000Z-260315T2100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Elbert/Central and East
Douglas Counties Above 6000 Feet-Northeast Weld County-Central
and South Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-North and Northeast Elbert County Below
6000 Feet/North Lincoln County-Southeast Elbert County Below
6000 Feet/South Lincoln County-Logan County-Washington County-
Sedgwick County-Phillips County-
Including the cities of Goodrich, Brush, Littleton, Elbert, Bennett,
Julesburg, Forder, Hugo, Ovid, Eaton, Wiggins, City of Denver, Pawnee
Buttes, Highlands Ranch, Kutch, Deer Trail, Castle Rock, Raymer,
Denver International Airport, Larkspur, Brighton, Limon, Akron,
Briggsdale, Grover, Stoneham, Byers, Kiowa, Sterling, Holyoke,
Aurora, Merino, Fondis, Amherst, Parker, Fort Lupton, Peetz, Agate,
Cope, Leader, Crook, Fort Morgan, Last Chance, Otis, Sedgwick,
Greeley, Haxtun, Matheson, Punkin Center, Roggen, and Karval
245 PM MDT Sun Mar 15 2026

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

The threat has ended.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 14, 2:11 PM MDT, 16 minutes earlier. Its key messages:

  • Warm, dry, and windy conditions will sustain widespread critical fire weather conditions for the lower elevations today, with elevated concerns in our high mountain valleys. Gusts 30-60 mph are expected this afternoon and evening, with the strongest gusts near the base of the foothills where winds may briefly gust up to 70 mph between 3 pm and 6 pm.
  • A strong cold front tonight will bring sub-freezing temperatures with strong north winds and light snow to the lower elevations into Sunday. Wind gusts from 55 to 65 mph may accompany the frontal passage late this evening and overnight across the plains.
  • In the mountains, a period of heavy snow and whiteout conditions tonight will produce dangerous conditions on the passes into early Sunday.
  • Rapid warming begins Monday into Tuesday, potentially culminating in record-breaking temperatures mid to late next week.
Area forecast discussion, Mar 14, 2:11 PM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
211 PM MDT Sat Mar 14 2026

.KEY MESSAGES...

- Warm, dry, and windy conditions will sustain widespread critical
  fire weather conditions for the lower elevations today, with
  elevated concerns in our high mountain valleys. Gusts 30-60 mph
  are expected this afternoon and evening, with the strongest
  gusts near the base of the foothills where winds may briefly
  gust up to 70 mph between 3 pm and 6 pm.

- A strong cold front tonight will bring sub-freezing
  temperatures with strong north winds and light snow to the lower
  elevations into Sunday. Wind gusts from 55 to 65 mph may
  accompany the frontal passage late this evening and overnight
  across the plains.

- In the mountains, a period of heavy snow and whiteout conditions
  tonight will produce dangerous conditions on the passes into
  early Sunday.

- Rapid warming begins Monday into Tuesday, potentially
  culminating in record-breaking temperatures mid to late next
  week.

&&

.DISCUSSION /Through Saturday/...
Issued at 1230 PM MDT Sat Mar 14 2026

Winds in the mountains are gusting around 50 to 75mph early this
afternoon. Winds across the plains will increase into the late
afternoon as stronger upper level winds move over the area and
mix down to the surface. Models are showing stronger winds moving
off the mountains and foothills, into the adjacent plains, and
pushing towards the eastern boarders of Boulder and Jefferson
counties generally between 3 and 6PM. The strongest winds across
the plains today are expected during this time period. Wind gusts
could approach 60 to 75mph in the plains of Boulder, Jefferson,
and Larimer counties during this time. Winds will decrease after
sunset for a few hours before the cold front moves through.

A front is forecast to enter our northern counties around 11PM
(give or take an hour), and exit our southern counties by 3AM. As
the front moves through, we'll see a wind shift and strong north
winds potentially gusting around 55 to 70mph with the original
passage and then lowering closer to the 40 to 65mph range for the
rest of the overnight period through the morning. The more recent
model runs are a little faster with the movement of the trough,
which means those strong 700mb winds are moving out of the area a
few hours earlier than previous thinking. So, our stronger wind
gusts may taper off a few hours earlier than planned, with gusts
around 30 to 50mph in the late afternoon and early evening.
Temperatures behind the front will be much colder, dropping 40+
degrees from today to tomorrow. Highs will stay in the low 30s,
with much of the area remaining at or below freezing through
Sunday. The combination of cold temps and strong winds will bring
wind chills to near zero for much of the plains east of the I-25
corridor by mid morning tomorrow.

Now for our winter weather chances. We'll have a few things
helping our precip chances this evening into Sunday morning,
including lift ahead of the upper level trough, lift from the left
exit region of the jet, frontogenesis along the front, and
upslope for portions of the plains and foothills. The things that
will hinder our precip amounts, are the lack of moisture and the
quick hitting nature of this event. Snow is expected to start in
the mountains early this evening, continuing into mid morning
tomorrow. The heaviest snow is expected late this evening through
the early morning Sunday, with snowfall rates occasionally
reaching the 2 to 3 in/hr range. Strong winds, heavy snow rates,
and some snow squall potential could lead to whiteout conditions
and very dangerous travel in the mountains overnight and early
tomorrow. Across the plains, precip will likely start off as a
rain/snow mix, until temperatures cool sufficiently behind the
front, allowing it to turn to snow. Precip accumulations will be
light across much of the plains, with amounts generally under a
tenth of liquid and under an inch of snow. The one exception to
this will be in the Palmer Divide area, where upslope flow will
help increase snow totals. The strong winds behind the front on
the plains could lead to blowing snow, low visibilities, and
difficult travel under any snow bands that develop. Snow chances
will taper off Sunday morning, leaving the rest of the forecast
mostly dry.

The upper level trough that will bring our quick shot of snow and
cold temperatures will push off to the east late Sunday into
Monday. As this trough moves into the Northeast, a strong ridge
will build over the West Coast. The center of the ridge is
expected to sit over southwestern CONUS Tuesday through much of
the week. Models have the ridge strengthening into Friday, with a
peak pressure of around 594dm at 500mb. Areas to our southwest
are going to take the brunt of the heat, but we will not come away
unscathed. Temperatures will rapidly warm starting Monday, with
highs jumping from the low 30s on Sunday to the 70s by Tuesday.
The forecast highs will be within a few degrees (above and below)
of the record high temperatures for each day Tuesday through the
weekend. We even have a high chance (>80%) that Denver will break
its all time record high for the month of March, which is
currently set at 84 degrees.

&&

.AVIATION /18Z TAFS through 18Z Sunday/...
Issued at 1200 PM MDT Sat Mar 14 2026

Winds are wanting to stay more due southerly and weaker at DIA the
last couple hours compared to what the numerous models are
suggesting. Will leave the strong westerly winds going after 19Z as
well as the even stronger westerlies in the TEMPO. May still need
to put some blowing dust in at some point this afternoon; we'll
see. Tonight's cold front still arrives about 05Z/06Z. The ceilings
down to 040BKN- OVC still look reasonable overnight according to
cross sections and soundings. Not expecting to much precipitation
so will leave the 3-4SM -SHRASN/-SHSN in there as well. On Sunday,
fairly strong northerly winds are expected all day and there
shouldn't be any ceiling issues.

&&

.FIRE WEATHER...
Issued at 1230 PM MDT Sat Mar 14 2026

Wind speeds will continue to increase over the next few hours,
likely peaking somewhere in the 3PM to 6PM time frame. Wind gusts
are forecast to reach into the 35 to 55mph range for much of the
plains, with the plains adjacent to the foothills potentially
reaching closer to 60 or 70 mph at times. RHs will remain in the
single digits to low teens through the afternoon, increasing
around sunset. Winds will also begin to decrease around sunset,
but will remain on the breezy side this evening. Our RFW is set
to expire at 8PM, once RHs rise above critical thresholds.

A strong cold front will move through overnight, bringing much
cooler temperatures and strong north winds. RH values will
increase behind the front, keeping RHs above 20% for much of the
area tomorrow afternoon. This will help keep fire weather concerns
lower for tomorrow, even with the gusty north winds. We also have
a chance for some snow accumulation across the mountains and
portions of the plains, which will help limit fire concerns as
well.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to 9 AM MDT
Sunday for COZ031-033-034.

Red Flag Warning until 9 PM MDT this evening for COZ238>251.

High Wind Watch from 11 PM MDT this evening through Sunday
afternoon for COZ040>051.

&&

DISCUSSION...AP
AVIATION...66
FIRE WEATHER...AP
Hazardous weather outlook, Mar 14, 4:44 AM MDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
444 AM MDT Sat Mar 14 2026

COZ030>051-151045-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
444 AM MDT Sat Mar 14 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TODAY...
...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH
SUNDAY AFTERNOON...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Critical fire conditions will be in place today across all of the
plains and Palmer Divide.  West winds will gust from 40 to 60 mph
with humidity levels below 10 percent.  Some gusts up to 70 mph
may occur in and near the foothills this afternoon.

Tonight, a strong cold front will move across the plains overnight
with wind gusts from 50 to 65 mph behind the front.  In addition
some light snow may fall as well over the plains. In the mountains
there will be a period of snow with hazardous travel expected
overnight due to blowing snow.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds will continue across the plains on Sunday with gusts
from 50 to 65 mph possible.

A quick warmup and a high potential for record warmth can be
expected by mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but any reports of high
wind will be appreciated.

Nearby

High Wind Warnings in Colorado, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.